MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RUGGLES CUSHING IVD STRAIGHT 9 INCHES 1.5M; INSTRUMENTS- MICROSURGERY

INTEGRA LIFESCIENCES MANSFIELD RUGGLES CUSHING IVD STRAIGHT 9 INCHES 1.5M; INSTRUMENTS- MICROSURGERY
Catalog Number RN5980
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported via medwatch/mdr report #mw5178401: a medwatch/mdr report (#mw5178401) indicated that, during a spine surgery, the tip of a ruggles cushing ivd straight 9 inches 1.5m (rn5980) broke off within the disc space.The detached tip was successfully retrieved using a magnet, and the surgical team verified that no foreign body remained.The incident resulted in a surgical delay, though the duration was not specified.No patient injury was reported.
 
Additional Manufacturer Narrative
The rn5980 ruggles cushing ivd: straight: 9 inches: 1.5 m was not returned for evaluation after three good faith attempts (gfes) were made.The lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history records (dhr) could not be reviewed.There has been no return of product for evaluation; therefore, the definitive root cause cannot be determined.The issue of breaking may be due to wear or rough handling.

Brand Name
RUGGLES CUSHING IVD STRAIGHT 9 INCHES 1.5M
Common Device Name
INSTRUMENTS- MICROSURGERY
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23789226
Report Number3014334038-2025-00153
Device Sequence Number5520495
Product Code HTX
UDI-Device Identifier10381780372868
UDI-Public10381780372868
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRN5980
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight113 KG
Patient RaceWhite